MAUDE Adverse Event Report: ARTHREX, INC. HOLDING SLEEVE, 2.0MM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. HOLDING SLEEVE, 2.0MM; ORTHOPEDIC MANUAL SURG INSTR
Model Number HOLDING SLEEVE, 2.0MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one of the four "claws" on the ar-18700-25 holding sleeve used to pull the screws broke off.See source data and image attached.The issue occurred during a metacarpal fracture procedure, but did not affect the surgery at all.All that broke was the screw holding sleeve which just made it a little less easy to grab screws.The rep reported this device does not go into or near the patient.The piece that broke got thrown away by the tech.No unplanned incisions and the case was completed as normal.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.It was reported that the prong broke.Visual evaluation of photos provided by the customer identified that the prong had fractured off the device.However, without the return of the holding sleeve, further investigation cannot be performed.The most likely cause for the reported failure can be attributed to user error due to user-applied mechanical forces via prying/leveraging.The reported event is confirmed based on the investigation of the returned picture.

Brand Name
HOLDING SLEEVE, 2.0MM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19536238
Report Number1220246-2024-05772
Device Sequence Number6216593
Product Code LXH
UDI-Device Identifier00888867312746
UDI-Public00888867312746
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHOLDING SLEEVE, 2.0MM
Device Catalogue NumberAR-18700-25
Device Lot Number1391947
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2021
Initial Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown